MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Model Number U3575104
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: the physical device was not returned for evaluation.Three photo's was reviewed.The first photo shows a fully deflated balloon, a guide wire and a another balloon which has compound ruptured and the balloon noted to detached distally form the catheter.The second photo shows the same fully deflated balloon, a guide wire and a another balloon which has compound ruptured and the balloon noted to detached distally form the catheter.The third photo shows the ruptured balloon (compound rupture) and distally detached from the catheter, marker bands are present in the catheter.No other specific anomalies.Therefore based on the submitted photo's balloon rupture and balloon detachment can be confirmed.Therefore based on the photo review the investigation was confirmed for the reported balloon rupture as the balloon has a compound rupture was noted.The investigation was also confirmed for the reported balloon detachment as the balloon detached from the catheter distally from the submitted photo's.A definitive root cause for the reported balloon rupture and identified balloon detachment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Device not returned.
 
Event or Problem Description
It was reported that post angioplasty procedure to treat a very tight stenosis in the axillary vein, the balloon allegedly ruptured and tore apart during removal of device from the patient.It was further reported that even after multiple attempts to recover the torn device, a small piece of the balloon was left behind and was unrecoverable.The patient was reported to be in a stable condition.

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
MDR Report Key12273440
Report Number2020394-2021-01423
Device Sequence Number17136437
Product Code LIT
UDI-Device Identifier00801741094583
UDI-Public(01)00801741094583
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU3575104
Device Catalogue NumberU3575104
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2021
Initial Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;